I have been on prednisone for about 2 weeks and took last dose 2 days ago.Having edema in ankles and extreme pain in ankles and knees
Hello. To understand better, what were you being treated for?
I would say to keep legs elevated to reduce edema and get to a physician right away. Drink lots of water, no sodas or coffee, etc., to help remove the water build up. More water increases kidney production and body gets rid of edema faster.
The deep pain. If it hurts that bad, get to an ER or urgent care facility. You may have a blood clot in the legs or other circulation problem. This needs immediate treatment. It can be life threatening.
Prednisone reduces inflammation. Though I don't know why you were on it, it may have covered other symptoms while you were on the medication. Regardless of how this was caused, please seek immediate treatment. If it turns out not serious it will still be a good idea as they can give you an appropriate pain killer. So it is a win win situation.
Please let me know how you are doing. My thoughts are with you. Karen
I was on a Prednisone taper - 40mg for 7 days, 30mg for 7 days, 20mg for 7 days and I will continue the 10mg for at least 2 years. I was prescribed this medication for a non-alcohol related liver disease. The week I tapered down to 10mg - I had several leg cramps - or "Charlie Horses" and edema/bad leg swelling. Doctor said I was not consuming enough water and the dehydration was what was causing the leg cramps. Since then they have been reduced. I don't get them as severe as I did. So I would encourage you to drink lots of water.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Jul 2017 • 3 answers
Updated 23 Jun 2019 • 16 answers
Updated 31 Jul 2016 • 1 answer
Updated 3 Dec 2017 • 1 answer
Is it normal to get a pins and needle feeling in lower leg muscles after having steroid injection in
Updated 22 Jan 2019 • 1 answer